Web of Science: 2 cites, Scopus: 3 cites, Google Scholar: cites
Morphological Complexity and Prosodic Minimality
Downing, Laura J. (Zentrum für Allgemeine Sprachwissenschaft, Typologie und Universalienforschung)

Data: 2005
Resum: It is widely attested, cross-linguistically, for both words and prosodic morphemes to be required to be minimally bimoraic or disyllabic. Work since McCarthy and Prince (1986) argues that these minimality effects fall out from the Prosodic Hierarchy. Requiring the relevant morpheme to be a Prosodic Word and dominate a stress Foot automatically also imposes a two mora or two syllable minimality requirement. In this paper I show, based on a reanalysis of reduplication in Axininca Campa, that this Prosodic Hierarchy-based theory of minimality is inadequate. I argue instead that morphological minimality conditions are better explained as a form of Head-Dependent Asymmetry (Dresher and van der Hulst 1998). Head morphemes are enhanced by requiring more complex prosodic structure, mirroring their more complex morphological structure. This alternative approach not only provides a uniform account of minimality effects holding for Axininca Campa reduplication, it also solves the problems raised by McCarthy and Prince's (1993, 1995) analysis of the data.
Drets: Aquest document està subjecte a una llicència d'ús Creative Commons. Es permet la reproducció total o parcial, la distribució, la comunicació pública de l'obra i la creació d'obres derivades, sempre que no sigui amb finalitats comercials, i sempre que es reconegui l'autoria de l'obra original. Creative Commons
Llengua: Anglès
Document: Article ; recerca ; Versió publicada
Matèria: Compounds ; Head-dependent asymmetry ; Minimal word ; Minimality ; Onset ; Optimality ; Theory ; Positional prominence ; Prosodic hierarchy ; Prosodic word ; Reduplication ; Stem ; Axininca ; Campa ; Diyari
Publicat a: Catalan journal of linguistics, V. 4 (2005) p. 83-106, ISSN 2014-9719

Adreça original: https://revistes.uab.cat/catJL/article/view/v4-downing
Adreça alternativa: https://raco.cat/index.php/CatalanJournal/article/view/39482
DOI: 10.5565/rev/catjl.114

24 p, 148.0 KB

El registre apareix a les col·leccions:
Articles > Articles publicats > Catalan journal of linguistics
Articles > Articles de recerca

 Registre creat el 2006-04-03, darrera modificació el 2022-02-20

   Favorit i Compartir